MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-3D-ES
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Detachment of Device or Device Component (2907); Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil was pre-detached within the patient's body.The patient was undergoing treatment of a saccular, ruptured anterior communicating artery (acoma) aneurysm with a max diameter of 4mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was severe.It was reported that an early detachment of the coil occurred during coil embolization for a ruptured acom aneurysm.The 1st coil (targetsoft 4×8), 2nd coil (targetultra 3×6), and 3rd coil (prime 3d 2.5×4) were placed without any problems.When the 4th coil (prime 3d 1.5×3, nairobi) was inserted, the microcatheter protruded approximately 1 cm outside the aneurysm.While the microcatheter was being repositioned into the aneurysm and the coil was being pulled back, it was observed that the coil had already detached from the delivery wire.Since the tip of the microcatheter was outside the aneurysm, the coil eventually dislodged into the mother vessel and was not placed in the intended position.As the patient was in the acute burst period, the stent was not replaced, and the procedure was completed with the coil remaining outside the aneurysm.It was unknown if there was any deformation or damage to the delivery pusher.No resistance was encountered during delivery.The coil was positioned one time.The coil dislodgement was not attempted and the delivery pusher was not rotate inside the patient.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a sl-10 microcatheter.
 
Additional Manufacturer Narrative
A supplemental is generated for correction: h6: add more fdd codes and correct ime code from e2403 to e2008.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the premature detachment was not determined.Due to premature detachment, detachment was not attempted.The coil was implanted, but not in the intended location.The procedure was completed with 1~2 cm protruding from the aneurysm (a.Com) without fitting into the aneurysm.
 
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: vis m-81805 203 cm ruler m-83360 referenced: (b)(4) rev.K, dwgs50670 rev.N as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within an introducer sheath.The sl-10 microcatheter used during the event was not returned.Visual inspection/damage location details: the introducer sheath was found to be applied correctly and found to be in good condition.The actuator interface was found securely attached to the coupler tube (figure b).The break indicator was found to be intact (figure c).No evidence of detachment attempts was found at these locations.The axium pusher was found bent at ~7.7cm from the proximal end (figure d).In addition, the pushwire was also found to be bent within the introducer sheath at ~14.6cm and bent at ~4.4cm from the distal end (figures e <(> <<)>(><(>&<)><(><<)>)> f).The shield coil was returned in good condition (figure h).The coin was found to be against the lumen stop covered in blood (figures h <(><<)>(><(>&<)><(><<)>)> i).The implant coil was already detached and not returned; therefore, the condition could not be assessed.The retainer ring was found to be damaged (figure k).Testing/analysis: the release wire tip was found to still be extending out of the retainer ring ~0.00367¿ (figure j), which was found to be within specification.(specification 0.002¿- 0.005¿).The retainer ring inner diameter was unable to be measured due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detach¿ was able to be confirmed.The likely cause of the premature detachment was found through analysis to be the damaged retainer ring; likely causing the detach element to slip out, detaching the implant.The likely cause of the retainer ring damage could not be determined.Other possible contributors of premature detachment are but not limited to, tortuous anatomy, pushwire rotation, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, damaged detach element, or damaged pusher.The reported severe patient tortuosity potentially contributed towards the damaged retainer ring and subsequent detachment.The pushwire was found to have blood within the lumen stop (ptfe jacket) and the coin.This is unlikely to contribute towards the premature detachment.The implant coil (and detach element) was not returned, so any contribution the implant coil (and detach element) had towards the premature detachment could not be assessed.No signs of any detachment attempt at the actuator interface, or the break indicator were found.It is possible that during the reported microcatheter reposition may have contributed towards premature detachment.The customer report of ¿coil deployed at incorrect location¿, ¿coil loop in parent vessel¿, and ¿coil migration after deployment¿ were unable to be confirmed through device analysis, and no images/videos were submitted for review.However, it is likely to have occurred due to the confirmed premature detachment.The reported sl-10 microcatheter was not returned; therefore, any contribution of the micro catheter towards the event could not be assessed.The axium prime device was found to be compatible with the sl-10 microcatheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22099371
Report Number9617601-2025-00500
Device Sequence Number20941741
Product Code KRD
UDI-Device Identifier00847536021150
UDI-Public(01)00847536021150(17)270731(10)229381246
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-3D-ES
Device Catalogue NumberAPB-1.5-3-3D-ES
Device Lot Number229381246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer05/28/2025
05/29/2025
06/27/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date05/28/2025
06/13/2025
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown